TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
29 Posts
Discussion Starter #1
Hi everyone,

I have an appt. with my Rhemy tomorrow. I have been on Lotrel since July of last year (actually a lot longer than that but started again in July after seeing my PCP) and to be honest, I am convinced that the Lotrel, in addition to an anti-biotic I was given at the time, triggered my Lupus. It was a couple of weeks later that I started to develop the malar rash. Probably wishful DILE thinking but something I will discuss with my Dr. tomorrow.

Anyway, after doing some research, some sites advise "caution" when you have SLE and use Lotrel for blood pressure. No reason is given. Lotrel is not on the list (nor are its two meds) for DILE btw.

However, I have stopped the Lotrel and while I felt better for two days (less pain in my fingers and generally felt "better") today, I dont. That being said, has anyone researched a high BP med that is not contra-indicated for Lupus so I can ask for a script from my Rhemy or PCP and try it? My goal is to get off the BP meds completely and control my BP with my Respirate so I may stay off them till I finish with the Pred and see what happens. But want to be prepared just in case.

Thanks,

dave
 

·
Registered
Joined
·
7,800 Posts
Hi,

I'm not sure about this but have already taken (and now the neuro wants me to try again) bisoprolol (Cardicor, Emcor) in the past to try and prevent migraine-like headaches.

I have no idea if it has any effect, I can't find it in the lists of DILE meds.

Katharine
 

·
Lisa_S
Joined
·
441 Posts
Hi Dave. I take Avalide to control my blood pressure - it's a combination of an angiotensin II receptor blocker (ARB) and a diuretic.

My bp issues are due to my lupus kidney issues though, and I believe that different meds are needed depending on the underlying reason for the high blood pressure, so it may not work for you.

Avalide has a couple of weird side effects - I have a metallic taste in my mouth pretty much constantly, and if I get up too fast, I get light-headed.

Cheers,

Lisa
 

·
Registered
Joined
·
29 Posts
Discussion Starter #4
Thanks for the replies. Guess there wont be a magic bullet here so I will talk to my Rheumy and ask him for a recommendation for my PCP to fill.

Thanks!

dave
 

·
Registered
Joined
·
94 Posts
I was on a bunch of BP meds when I had the stroke from lupus. But the one I was on for awhile was Lopressor. Tried Cardicor and it didn't go well with me. I almost passed out and it was only 1/4 of a tablet. With Lopressor there was no side affects.

Melissa
 

·
Registered
Joined
·
314 Posts
Hi, Sorry just saw your post today. 11 years ago, when I was first dx. with Lupus, I was having severe headaches everyday. My Rhumy put me on Lotrel and the headaches stopped within 2 days. I felt like I got my life back. I took it for several years, then I had to see a Cardio. and he changed everything and put me on Cardizem300 mg. I don't understand why each Doctor wants to change whats seems to be working and do things their way. The Cardizem keeps my BP down, but my Gastro. says it causes my acid reflux! Too many doctors, too many different opinions!!
Hope your appointment went well. Take care, Rosie
 
1 - 6 of 6 Posts
Top